Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Does Benadryl interact with Metoprolol, Simvastatin, Eliquis and Melatonin?

Answered by
Dr.
Dr. Priyank Mody

Cardiologist

Practicing since :2009

Answered : 907 Questions

default
Posted on Mon, 27 Mar 2017 in Hypertension and Heart Disease
Question: I currently take metoprolol, simvastatin, eliquis and melatonin before retiring is it safe for me to take 25mg Benadryl? XXXXXXX XXXX

doctor
Answered by Dr. Priyank Mody 16 minutes later
Brief Answer:
Yes it can be taken with the mentioned medicine . May cause sleepiness

Detailed Answer:
Hello ,
I am Dr. Mody and I would be addressing your concern.
Benadryl 25 mg with your heart medication should not be a problem .
My only concern is that both benadryl 25 mg and melatonin would cause sleep , particularly at 81 years that can be a stronger combination . Also the action of benadryl is longer nearly 16 hours , so in the morning you may wake up clumsy .
So if your intention of taking benadryl is to get sleep that it's fine ( though benadryl is not intended to get sleep and no doctor would prescribe you for the same as there are far other safer single drugs for inducing sleep ) .
Another important aspect particularly for you is urinary retention which can happen with benadryl particularly at 81 years age because of prostate enlargement at this age .
Apart from the above benadryl should not be a problem if taken once a while .
Regards Dr Priyank Mody
Above answer was peer-reviewed by : Dr. Kampana
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics ,  

Recent questions on  Urinary retention

doctor1 MD

hi my boyfriend had undergone a turp last month. he was sent home with a catheter as he was unsuccessful to trial a void at hosp.they made an appt about for ten days later to do another trial of void and he was successful.but ever since then he was having little trouble to urinate but only urinating about 100mls every two hrs. about a week ago he had passed some clots then after that he couldnt urinate well and had stinging and pain in his penis and sharp pains in his rectum. i took him to the emergency and he had retained urine in his bladder.the doctors catherised him and had blood in his urine and some clots. hes been in hospital ever since. his urine in the bag is clear now but he has noticed some pus around the tip of his penis coming out from the inside of the head of the penis. aswell just below the head of the penis is quite inflammed around the skin. he is really scared and worried that he may not be able to urinate and experience agony pain when he does trial of void. i am worried for him.

doctor1 MD

I have had an MRI .it said that I have spondilosis in upper spine especially in 6/7, MRI also mentioned signal abnormality too. I am a cleaner and I Hoover and mop for around 6 hours per day. By the end of the day my neck is so sore, my arm feels sore and makes me feel hot and sick. I have been referred to the spinal team, is there any way I can prevent this pain at work please? There are two areas which require cleaning but really need the machine to do it....so I do my best with a small mop as machine has been broken for a year

doctor1 MD

I am a male and I have diabetes.I am 64 years old, height 5 10 , weight 210 Ilb. Urinate about approximately every 2 hours or less during the day, I am not circumcised.Pressure/very ticklish/ pain feeling at the tip of the penis before urination.. Ticklish sensation when I stand up and move around and the urge to urinate.I took Bactrim for 10 days and the pain is much less. I finished antibiotic yesterday. I do not have pain on my upper or lower stomach. Sometimes in the night my urine flow is slower and little more pain. Can any you suggest what kind of UTI i have. Thank you

doctor1 MD

I had unprotected sex about a couple of weeks ago. After that time I have been realizing when I have to urinate rather than it just being a normal part of the day. Now it is around time for my period and I think I should just wait to see if my period comes but I have been having slight discomfort. My urine is a very yellow color and I have been having little yellow discharge after I urinate. Recently I wiped before urination to check if there was spotting but there was a clear mucus like discharge before urination then after urination there would be this yellow stuff. I assumed that I have a yeast infection or maybe a urinary infection. I'm not scheduled to see a doctor until May 5 so I was wondering if I should wait things out or take immediate action? Any ideas?

doctor1 MD

im on 20 mg of viibryd . 100mg seroquel . 80mg nexium 10mg baclofen hard to start peeing. no blood no pain. ?

doctor1 MD

Can Hemorroids cause me to urunate much more often? I am drinking lots of water to loosen stool? Thanks

doctor1 MD

Hi. I am 27 years old. Female. Semi-alcoholic, taking 3mg xanax/day and around 30mg dalmane/day. Those have not been addiction related. I'd say maybe two drinks every few nights long term, some xanax every few days (1-3mg) and same with the...